Taiwanese Journal of Mathematics

Sums of Recursion Operators

Hai-Long Her

Full-text: Open access

Abstract

Let $(M,\omega,\tau)_A$ be a $2n$-dimensional smooth manifold with a pair of symplectic forms $\omega$ and $\tau$ intertwined by a recursion operator $A \in \operatorname{End}(TM)$. We consider a codimension two submanifolds $Q \subset M$ with those restricted symplectic forms $(\omega|_Q,\tau|_Q)$. Assume that $TQ$ is $A$-invariant. We call the tuple $(M,\omega,\tau,Q)_A$ symplectic-recursion data. In this paper, we consider the problem of fibre connected sum of such two symplectic-recursion data $(M_0,\omega_0,\tau_0,Q_0)_{A_0}$ and $(M_1,\omega_1,\tau_1,Q_1)_{A_1}$. It is interesting to consider potential applications of this result to integrable systems and mathematical string theory.

Article information

Source
Taiwanese J. Math. Volume 21, Number 4 (2017), 753-766.

Dates
Received: 31 May 2016
Revised: 15 October 2016
Accepted: 23 October 2016
First available in Project Euclid: 27 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1501120833

Digital Object Identifier
doi:10.11650/tjm/7827

Subjects
Primary: 37J05: General theory, relations with symplectic geometry and topology 53D05: Symplectic manifolds, general

Keywords
fibre connected sum recursion operator

Citation

Her, Hai-Long. Sums of Recursion Operators. Taiwanese J. Math. 21 (2017), no. 4, 753--766. doi:10.11650/tjm/7827. https://projecteuclid.org/euclid.twjm/1501120833


Export citation

References

  • V. I. Arnol'd, Mathematics Methods of Classical Mechanics, Graduate Texts in Mathematics 60, Springer-Verlag, Berlin, 1978.
  • G. Bande, P. Ghiggini and D. Kotschick, Stability theorems for symplectic and contact pairs, Int. Math. Res. Not. 2004 (2004), no. 68, 3673–3688.
  • G. Bande and D. Kotschick, The geometry of symplectic pairs, Trans. Amer. Math. Soc. 358 (2006), no. 4, 1643–1655.
  • ––––, The geometry of recursion operators, Commun. Math. Phys. 280 (2008), no. 3, 737–749.
  • A. L. Besse, Einstein Manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 10, Springer-Verlag, New York, 1987.
  • S. K. Donaldson, Two-forms on four-manifolds and elliptic equations, in Inspired by S. S. Chern, 153–172, Nankai Tracts Math. 11, World Sci. Publ., Hackensack, NJ, 2006.
  • B. Dubrovin, Geometry of “linearly degenerate" Frobenius manifolds, talk given at Magri Fest, 2011.
  • B. Eynard, A short overview of the “Topological recursion". arXiv:1412.3286
  • R. E. Gompf, A new construction of symplectic manifolds, Ann. of Math. (2) 142 (1995), no. 3, 527–595.
  • H.-L. Her, On neighborhood theorems for symplectic pairs, J. Geom. 106 (2015), no. 1, 163–174.
  • J. Hu, T.-J. Li and Y. Ruan, Birational cobordism invariance of uniruled symplectic manifolds, Invent. Math. 172 (2008), no. 2, 231–275.
  • E.-N. Ionel and T. H. Parker, The symplectic sum formula for Gromov-Witten invariants, Ann. of Math. (2) 159 (2004), no 3, 935–1025.
  • D. Kotschick, On products of harmonic forms, Duke Math. J. 107 (2001), no. 3, 521–531.
  • D. Kotschick and S. Morita, Signatures of foliated surface bundles and the symplectomorphism groups of surfaces, Topology 44 (2005), no. 1, 131–149.
  • A.-M. Li and Y. Ruan, Symplectic surgery and Gromov-Witten invariants of Calabi-Yau $3$-folds, Invent. Math. 145 (2001), no. 1, 151–218.
  • F. Magri, A simple model of the integrable Hamiltonian equation, J. Math. Phys. 19 (1978), no. 5, 1156–1162.
  • F. Magri and M. Pedroni, Multi-Hamiltonian systems, in Encyclopedia of Mathematical Physics 3 (2006), 459–464.
  • J. D. McCarthy and J. G. Wolfson, Symplectic normal connect sum, Topology 33 (1994), no. 4, 729–764.
  • P. Molino, Riemannian Foliations, Progress in Mathematics 73, Birkhäuser Boston, Boston, MA, 1998.
  • P. M. Santini and A. S. Fokas, Recursion operators and bi-Hamiltonian structures in multidimensions I, Comm. Math. Phys. 115 (1988), no. 3, 375–419.
  • V. Sergiescu, Basic cohomology and Tautness of Riemannian Foliations, in Riemannian Foliations, 235–248, Progress in Mathematics 73, Birkhäuser Boston, Boston, MA, 1998.